MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL HEAD 12/14 TAPER 32 MM DIAMETER; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL HEAD 12/14 TAPER 32 MM DIAMETER; PROSTHESIS, HIP
Catalog Number 802203202
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Joint Dislocation (2374); Muscle/Tendon Damage (4532); Unequal Limb Length (4534)
Date of Event 06/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a hip revision approximately two months¿ post implantation due to a dislocation.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-01975.G2: australia.D10: unknown liner.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: proposed code: component code: mechanical (g04) - head.The reported event was confirmed by review of medical records.A healthcare professional reviewed the records and identified that the patient was reportedly sitting in bed when they went to turn, felt a pop in the hip, and had dislocated posteriorly with rotation found.Patient underwent an open reduction and head exchange.A small avulsion of the posterior greater trochanter was noted at the beginning of the procedure, as well as a ruptured fascial repair.No complications were noted post-op.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information to report.
 
Additional Manufacturer Narrative
(b)(4).D10: cat#: 00800565432 / acetabular cup for cemented use only id 32 mm 10 degree inclined face od cup with spacers 57 mm / lot #: 64801070.The investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported a patient underwent a hip revision approximately two months¿ post implantation due to a dislocation.A small avulsion of the posterior greater trochanter noted at start, as well as ruptured fascial repair.Attempts were made at closed reduction but were unsuccessful.It was then decided to complete an open reduction.The head was exchanged without any known complications.

Brand Name
FEMORAL HEAD 12/14 TAPER 32 MM DIAMETER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17379425
Report Number0001822565-2023-01974
Device Sequence Number6182809
Product Code LPH
UDI-Device Identifier00889024498839
UDI-Public(01)00889024498839(17)320628(10)3120473
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K183457
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number802203202
Device Lot Number3120473
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer07/20/2023
08/17/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date08/16/2023
08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE; SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexFemale
Patient Weight87 KG